MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TORQVUE 45X45 DELIVERY SHEATH; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER TORQVUE 45X45 DELIVERY SHEATH; CATHETER, PERCUTANEOUS
Catalog Number 9-TV45X45-12F-080
Medical Device Problem Codes Difficult to Advance (2920); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2024, a 12f amplatzer torqvue 45x45 delivery sheath (lot 9114597) was chosen for procedure.It was noted that the patient had a tough atrial septum which was difficult to cross.There was resistance during the transseptal puncture, and it was challenging to advance the delivery system across the septum.A non-abbott catheter was utilized to balloon the septum to 6mm.The tip of the dilator of the sheath became frayed in an attempted septal crossing, so the device was replaced with a new 12f amplatzer torqvue 45x45 delivery sheath (lot 9137769).The physician did not believe to be in "out of box" condition, and the physician reported that the delivery sheath looked "beaten up." the device was attempted to be used but resulted in the catheter looking damaged and was unable to be advanced.The device was replaced with another 12f amplatzer torqvue 45x45 delivery sheath (lot 9138439).There was mild difficulty advancing the delivery sheath, and it was reported that there was a slight "hitch" point where the dilater tapers into the sheath tip.However, this device was able to be successfully advanced and used to implant an amplatzer amulet left atrial appendage occluder successfully.The entire process of crossing the septum into the left atrium took 20 minutes.The physician stated that the difficulty crossing the atrium was likely due to patient's septum and tissue, but the physician also complained that the transition between the dilator and the sheath was not as smooth as it could be.It felt like the sheath was getting stuck at the septum at this transition point between the dilator and the sheath.There were no adverse patient effects.The patient status was stable.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of tip of the dilator of the sheath became frayed in an attempted septal crossing was reported.It was also reported that the patient had a tough atrial septum which was difficult to cross.There was resistance during the transseptal puncture, and it was challenging to advance the delivery system across the septum.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, damage to the dilator is consistent with reported advancement difficulty.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER TORQVUE 45X45 DELIVERY SHEATH
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19394056
Report Number2135147-2024-02387
Device Sequence Number7772405
Product Code DQY
UDI-Device Identifier05415067025883
UDI-Public(01)05415067025883(17)260531(10)9114597
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K163000
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue Number9-TV45X45-12F-080
Device Lot Number9114597
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/01/2024
Supplement Date Received by Manufacturer06/17/2024
Initial Report FDA Received Date05/24/2024
Supplement Report FDA Received Date07/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexMale
Patient Weight103 KG